Cubans Reject Antibiotics

Cuban health authorities are seeing widepsread adverse reactions to medication, especially antibiotics, among the general population, Cuba’s state-run daily Granma said Tuesday.

Citing Ismary Alfonso Orta, a specialist in Pharmacology, the newspaper said records show a high rate of negative reactions of more than 600 cases per million inhabitants.

Among the antibiotics causing the most adverse reactions were penicillin (Procaine and G), cotrimoxazol and ciprofloxacin, said Orta.

She noted that the most frequent signs the body was rejecting a certain medication were fever, nausea and vomiting, as well as allergic reactions such as swelling of the face, itching, rashes and, in severe cases, difficulty breathing.

Other symptoms included sensitivity to sunlight, loss of appetite, diarrhea and colitis, blurred vision and nervous system disorders, the specialist noted.

Leave a Reply